Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 1, 2022, 7:52 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 7:52 AM CDT (12:52 UTC)
- Expired
- Jul 1, 2022, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:19 AM CDT | FLASH FLOOD | 2 Sw Port Arthur, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 8:26 AM CDT | FLASH FLOOD | 2 S Port Arthur, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 9:02 AM CDT | FLASH FLOOD | Port Arthur, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 9:18 AM CDT | FLASH FLOOD | Nederland, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 9:47 AM CDT | FLASH FLOOD | 1 N Port Arthur, TX | VIDEO OF ONGOING STREET FLOODING. |
| Jul 1, 10:15 AM CDT | FLASH FLOOD | 2 Nne Port Arthur, TX | VEHICLES STALLED IN FLOOD WATERS. |
| Jul 1, 11:05 AM CDT | FLASH FLOOD | 1 S Port Arthur, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Jul 1, 11:08 AM CDT | FLASH FLOOD | 2 Ssw Port Arthur, TX | VIDEO OF WATER GETTING VERY CLOSE TO BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WGUS54 KLCH 011252
FFWLCH
TXC245-361-011600-
/O.NEW.KLCH.FF.W.0015.220701T1252Z-220701T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
752 AM CDT Fri Jul 1 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
South Central Orange County in southeastern Texas...
* Until 1100 AM CDT.
* At 752 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Arthur, Nederland, Groves, Port Neches and Port Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3005 9397 2998 9382 2996 9383 2996 9384
2994 9384 2994 9385 2993 9385 2987 9391
2985 9390 2979 9394 2978 9395 2975 9402
2985 9406
FLASH FLOOD...RADAR INDICATED
$$
241 follow-up statement
948
WGUS74 KLCH 011426
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
926 AM CDT Fri Jul 1 2022
TXC245-361-011600-
/O.CON.KLCH.FF.W.0015.000000T0000Z-220701T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
926 AM CDT Fri Jul 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING FOR EAST CENTRAL JEFFERSON AND SOUTH CENTRAL ORANGE
COUNTIES...
At 926 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Port Arthur, Nederland, Groves, Port Neches and Port Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3005 9397 2998 9382 2996 9383 2996 9384
2994 9384 2994 9385 2993 9385 2987 9391
2985 9390 2979 9394 2978 9395 2975 9402
2985 9406
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:52 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 1, 6:52 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Fri Jul 1 2022
.AVIATION...
Large area of showers and thunderstorms cover southeast Texas and
southwest Louisiana. Storms today will lower visibility to less
than one mile at times with ceilings from 020 to 050 depending on
storms in the general area of the Taf lctns. Winds for the most
part will be less than 10 knots although gusts to 15 will be
typical for today. Storms to persist through the afternoon into
the evening hours.
&&
.PREV DISCUSSION... /issued 525 AM CDT Fri Jul 1 2022/
SHORT TERM [Today through Sunday]...
A small area of low pressure has moved inland along the middle
Texas coast this morning. This has brought tropical moisture in
the form of showers and isolated thunderstorms to southeast Texas
and southern Louisiana. Storms are moving to the northeast. We are
expecting additional rainfall today around one to two inches at
bit more along the I-10 corridor. Rainfall totals in southeast
Texas Jefferson and Orange counties and Calcasieu and Cameron
parishes will be higher with two to four inches with some
locations getting up to six inches and possibly a bit more. This
will help the region for the most part as we have been in a
drought. Tropical funnel clouds are expected main from the I-10
corridor south to the coast and into the coast waters today. One
additional point rains will also help to moderate the afternoon
temperatures today with highs in the low to mid 80s.
The debris is expected to lift into northeast Texas and north
Louisiana by this evening and the Flash Flood Watch is set to
expire at 7 pm this evening. Storm activity to taper off a bit
through the evening hours. For tomorrow showers and isolated
thunderstorms to redevelop. Giving the region more rains which
will improve the soil moisture profile. Sunday into Monday morning
will see a shift back to the east with the rains.
LONG TERM [Monday through Thursday]...
The pattern aloft and at the surface will continue to trend more
seasonal as the long period begins. Ridging will continue to build
aloft over the region early next week, with the main ridge axis
eventually becoming centered just north of the area. At the surface,
high pressure will ridge acrs the western Atlantic into the Gulf of
Mexico, and this is expected to prevail through the week. This will
result in an onshore flow in the lower levels, beneath a deep east
to southeast flow aloft, maintaining sufficient moisture over the
region with precip water ranging anywhere from around 1.7 inches up
to 2.2 inches.
Diurnally induced showers and storms can be expected through the
week with convection developing in response to the seabreeze or
other mesoscale boundaries by early afternoon and diminishing by
early evening. Rain chances will range from around 20 percent across
SE TX up to 40-50 percent across the Acadiana region and the lower
Atchafalaya Basin, where deeper moisture will be poised.
With convection becoming more scattered, daytime temperatures are
expected to warm into the 90s across the area, with middle and upper
90s possible across SE TX where cloud/shower coverage will be much
less. Overnight lows will be in the middle to upper 70s across much
of the area.
99
MARINE...
A broad surface low over the northwest Gulf will move inland
along the middle Texas coast, then north across east Texas today
and into Louisiana. This will allow for a modest to strong
southerly flow to develop, along with keeping good chances of
showers and thunderstorms in the forecast through this afternoon
for the western locations of our coastal waters. Winds taper off
this evening and the Advisory will end during the afternoon
hours. More seasonal rain chances are expected Sunday through
early next week.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 72 88 73 / 80 50 80 20
LCH 83 74 87 75 / 90 60 80 10
LFT 86 75 88 76 / 90 50 80 10
BPT 86 75 90 76 / 90 60 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ041-073-074.
TX...Flood Watch through this evening for TXZ215-216.
GM...Small Craft Advisory until 2 PM CDT this afternoon for GMZ450-
452-470-472.
&&Hazardous weather outlook, Jul 1, 4:30 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 AM CDT Fri Jul 1 2022 LAZ027>033-042>045-052>055-TXZ180-201-259>262-020930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 AM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms will continue until early evening, with additional development expected overnight near the coast. No severe thunderstorms are expected, but stronger thunderstorms will produce heavy rains mainly down along the coast, gusty winds and occasional to frequent cloud to ground lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance for showers and thunderstorms will continue each day with the best coverage during the afternoon hours. Some of the storms will produce locally heavy rainfall and occasional cloud to ground lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-073-074-TXZ215-216-020930- Calcasieu-West Cameron-East Cameron-Jefferson-Orange- 430 AM CDT Fri Jul 1 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch through this evening. Showers and thunderstorms heavy at times will continue through early this evening, with additional development expected overnight near the coast. No severe thunderstorms are expected, but stronger thunderstorms will produce heavy rains, gusty winds and occasional to frequent cloud to ground lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance for showers and thunderstorms will continue each day with the best coverage during the afternoon hours. Some of the storms will produce locally heavy rainfall and occasional cloud to ground lightning. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-455-475-020930- Sabine Lake-Calcasieu Lake-Vermmilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 AM CDT Fri Jul 1 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms are expected. No severe thunderstorms are expected, but stronger thunderstorms will produce gusty winds and occasional to frequent cloud to water lightning. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for showers and thunderstorms. Some of the storms will produce occasional cloud to water lightning along with locally higher winds and seas. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-470-472-020930- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- 430 AM CDT Fri Jul 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms are expected. No severe thunderstorms are expected, but stronger thunderstorms will produce gusty winds which will elevate the sea state. Occasional to frequent cloud to water lightning should be expected. Tropical funnel will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for showers and thunderstorms. Some of the storms will produce occasional cloud to water lightning along with locally higher winds and seas. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
In the hours before
Special weather statement, Jul 1, 3:27 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
327 AM CDT Fri Jul 1 2022
LAZ041-074-010900-
Calcasieu LA-East Cameron LA-
327 AM CDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of north central
Cameron and southeastern Calcasieu Parishes through 400 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm over
Heberts Marina, or near Grand Lake, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Grand Lake, Lake Charles Regional
Airport and Heberts Marina.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 36.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2993 9324 2997 9327 3002 9327 3005 9329
3005 9334 3026 9333 3024 9306 2991 9317
TIME...MOT...LOC 0827Z 185DEG 24KT 2998 9326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
24Special weather statement, Jul 1, 4:47 AM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Lake Charles LA 447 AM CDT Fri Jul 1 2022 LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-012300- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- 447 AM CDT Fri Jul 1 2022 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:12 AM CDT | Flood Watch | LCH | 15 hr | |
| Jul 1, 8:37 AM CDT | Flash Flood Warning | LCH | Orange | 2 hr |
| Jul 1, 10:54 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.